MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3000-W
Medical Device Problem Codes Thermal Decomposition of Device (1071); Peeled/Delaminated (1454); Flare or Flash (2942)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, after the vasoview hempro (ous) vh-3000 is powered on, the current spark phenomenon occurs directly at the block clamp port, and then an open flame appears.It seemed the jaws burnt due to the open flame.Yes, the device remained activated.The medical staff cut off the power in time, so there was no accident.And then the doctor used another new one to complete the surgery.
 
Additional Manufacturer Narrative
Tw id#: (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, after the vasoview hempro (ous) vh-3000 is powered on, the current spark phenomenon occurs directly at the block clamp port, and then an open flame appears.It seemed the jaws burnt due to the open flame.Yes, the device remained activated.The medical staff cut off the power in time, so there was no accident.And then the doctor used another new one to complete the surgery.There was no delay for the procedure.There was no harm to the patient.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was not returned to maquet cardiac surgery for investigation; however photographs were provided by the account.A photographic evaluation was conducted.Signs of clinical use and evidence of blood was observed.There were no visual defects observed on the intact heater wire.Thermal decomposition was observed on both the gray cold and hot jaws, indicated by the brownish color on various parts on both the cold and hot jaw gray silicone insulation.The tip of the hot jaw was also observed to be peeled from the hot jaw.The gray silicone insulation on the cold jaw was not observed to be peeled.No flames were observed in the photographs.Based on the photographic evaluation, the reported failures "thermal decomposition of device" and peeled; delaminated; jaw" was confirmed.The reported failure "flash" was not confirmed.The lot # 3000293031 history record review was completed.There was an ncmr documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failures.H3 other text : device discarded.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW HEMOPRO, OUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key18184354
Report Number2242352-2023-00962
Device Sequence Number7611021
Product Code GEI
UDI-Device Identifier00607567700413
UDI-Public00607567700413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberVH-3000-W
Device Catalogue NumberVH-3000-W
Device Lot Number3000293031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/22/2023
12/29/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/12/2023
12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale